MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-BL UTP CBRD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL PK 5.5MM W/ UB2-BL UTP CBRD; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203984
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the anchor broke.The pieces were removed with a forceps.A back-up device was available to complete the procedure with no significant delay or patient injuries.
 
Additional Manufacturer Narrative
One (b)(4) healicoil pk 5.5mm product returned.The complaint stated: ¿during the application the inserter broke apart.The tip of the inserter with the anchor attached were removed with a forceps.¿ no suture or anchor was returned.The only return was the inserter, which was separated into two pieces.The weld was broken.The shaft diameter has some dings at the weld joint area.No root cause associated with the manufacture of this device was confirmed.
 
Additional Manufacturer Narrative
Event description updated.
 
Event or Problem Description
It was reported that during the application the inserter broke apart.The tip of the inserter with the anchor attached were removed with a forceps.A backup device was available to complete the procedure with no significant delay or patient injuries.

Brand Name
HEALICOIL PK 5.5MM W/ UB2-BL UTP CBRD
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8149369
Report Number1219602-2018-01704
Device Sequence Number18895212
Product Code MBI
UDI-Device Identifier00885554032116
UDI-Public00885554032116
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Catalogue Number72203984
Device Lot Number2013952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2019
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer11/29/2018
02/13/2019
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date12/20/2018
02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR